1887

n Southern African Journal of HIV Medicine - Maternal deaths following nevirapine-based antiretroviral therapy : case report

USD

 

Abstract

We report 2 cases illustrating that it is too simplistic to link nevirapine (NVP) toxicity exclusively to individuals with immune preservation. Not enough is known about the mechanism of hepatotoxicity or cutaneous eruption to predict these events. This type of hypersensitivity reaction occurs rarely among HIV-exposed infants taking NVP prophylaxis or antiretroviral therapy (ART)-experienced adults with complete plasma viral load suppression. Conversely, HIV-uninfected adults and ART-naive pregnant women appear to be disproportionately affected by the adverse effects of NVP.

Loading

Article metrics loading...

/content/m_sajhiv/13/4/EJC128884
2012-11-01
2016-12-07
This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error